MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367297
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For (b)(4) manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as (b)(4) is an (b)(4) manufacturing site.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd had not received samples or photos from the customer for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and functional testing and no issues were observed relating to sticky safety lock as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® safety-lok¿ blood collection set device experienced needle stick injuries.The following information was provided by the initial reporter.The customer stated: "multiple needle sticks recently due to sticky action of the safety lock movement." it was reported by rn manager they are experiencing multiple needle sticks.

Brand Name
BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11888643
Report Number2243072-2021-01540
Device Sequence Number3399819
Product Code JKA
UDI-Device Identifier50382903672979
UDI-Public50382903672979
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367297
Device Catalogue Number367297
Device Lot Number0L0281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;